Wong-Zakai approximation of stochastic Volterra integral equations

Document Type : Research Paper


Department of Mathematics, Faculty of Science, Razi university, Kermanshah, Iran.


This study aims to investigate a stochastic Volterra integral equation driven by fractional Brownian motion with Hurst parameter $H\in (\frac 12, 1)$. We employ the Wong-Zakai approximation to simplify this intricate problem, transforming the stochastic integral equation into an ordinary integral equation. Moreover, we consider the convergence and the rate of convergence of the Wong-Zakai approximation for this kind of equation.


Main Subjects

  • [1] M. Berger and V. Mizel, Volterra equations with Itˆo integrals I, J. Integral Equ., 2(3) (1980), 187-245.
  • [2] M. Besal`u and C. Rovira, Stochastic Volterra equations driven by fractional Brownian motion with Hurst parameter
  • [3] W. Cao, ZH. Zhang, and G. E. Karniadakis, Numerical methods for delay differential equations via the WongZakai approximation, SIAM J. Sci. Comput., 37 (2015), 295-318.
  • [4] L. Coutin and L. Decreusefond, Abstract nonlinear filtering theory in the presence of fractional Brownian motion, Ann. Appl. Probab., 9 (1999), 1058-1090.
  • [5] L. Decreusefond and S. Ustu¨nel,¨ Stochastic analysis of the fractional Brownian motion, Potential Anal., 10 (1999), 177-214.
  • [6] N. T. Dung, Stochastic Volterra integro-differential equations driven by fractional Brownian motion in a Hilbert space, Stochs. Int. J Prob. Stoch. Process., 87 (2014), 142-159.
  • [7] P. Hu and Ch. Huang, The Stochastic θ-Method for Nonlinear Stochastic Volterra Integro differential equations, Abstr. Appl. Anal., (2014), 1-13.
  • [8] M. Kamrani and N. Jamshidi, Implicit Milstein method for stochastic differential equations via the Wong-Zakai approximation, Numer. Algorithms. 79 (2018), 357-374.
  • [9] P. E. Kloeden and E. Platen, Numerical Solution of Stochastic Differential Equations, Springer, Berlin, Germany, 1992.
  • [10] V. Lakshmikantham, D. Bainov, and P. Simeonov, Theory of Impulsive Differential Equations, World Scientific Press, Singapore 6, 1989.
  • [11] M. Li, C. Huang, and Y. Hu, Numerical methods for stochastic Volterra integral equations with weakly singular kernels, IMA J. Numer. Anal., 42(3) (2022), 2656-2683.
  • [12] P. Protter, Volterra equations driven by semimartingales, Ann. Appl. Probab., 13 (1985), 519-530.
  • [13] S. Saha Ray and P. Singh, Numerical solution of stochastic Itˆo-Volterra integral equation by using Shifted Jacobi operational matrix method, Appl. Math. Comput., 410 (2021), 126440.
  • [14] C. Tudor, Wong-Zakai type approximations for stochastic differential equations driven by a fractional Brownian motion, J. Eur. Math. Soc., 28 (2009), 165-182.
  • [15] K. Twardowska, On the approximation theorem of the Wong-Zakai type for the functional stochastic differential equations, Probab. Math. Stat., 12 (1991), 319-334.
  • [16] K. Twardowska, T. Marnik, and M. Paslawaska-Poluniak, Approximation of the Zakai equation in a nonlinear filtering problem with delay, Int. J. Appl. Math. Comput. Sci., 13 (2003), 151-160.
  • [17] E. Wong and M. Zakai, On the convergence of ordinary integrals to stochastic integrals, Ann. Math. Statist., 36 (1965), 1560-1564.
  • [18] J. Wu, G. Jiang, and X. Sang, Numerical solution of nonlinear stochastic Itˆo Volterra integral equations based on Haar wavelets, Adv. Differ. Equ., 2019(1) (2019), 1-14.
  • [19] L. Wuan, Wiener chaos expansion and numerical solutions of stochastic partial differential equations, Dissertation (Ph.D.), California Institute of Technology, 2006.